Optimal investment with taxes: An existence result

Elyès Jouini, Pierre F. Koehl, Nizar Touzi

Research output: Contribution to journalArticlepeer-review


We study the deterministic control problem of maximizing utility from consumption of an agent who seeks to optimally allocate his wealth between consumption and investment in a financial asset subject to taxes on benefits with first-in-first-out priority rule on sales. Short sales are prohibited and consumption is restricted to be non-negative. Such a problem has been introduced in a previous paper by the same authors where the first-order conditions have been derived. In this paper, we establish an existence result for this non-classical optimal control problem.

Original languageEnglish (US)
Article number952
Pages (from-to)373-388
Number of pages16
JournalJournal of Mathematical Economics
Issue number4
StatePublished - 2000


  • C69
  • D11
  • D91
  • Levy convergence
  • Optimal investment with taxes
  • Weak compactness

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics


Dive into the research topics of 'Optimal investment with taxes: An existence result'. Together they form a unique fingerprint.

Cite this